question-icon

I woke this am with a rash on my back

default
Posted on Mon, 18 Mar 2019
Question: I woke this am with a rash on my back and down my arms. Slightly itchy

Am on 9th day of amoxicillin and clavulanate potassium tabs 875 mg for respiratory infection.

Is this a reaction to amoxicillin?

Have not taken morning pill
                                                       
doctor
Answered by Dr. Olgeta Xhufka (39 minutes later)
Brief Answer:
Late allergic reaction to amoxicillin.

Detailed Answer:
Hello dear, welcome to Ask a doctor service.
I read your query and here is my advice.

I think it is an allergic reaction to amoxicillin and clavulonate. It is possibly a late allergic reaction to this drug. You may need to stop using it anymore and I think nine days are enough for a respiratory tract infection.
You can use antihistamines such benadryl or citerizine for itching and rush.

Hope I have answered the question.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Olgeta Xhufka (17 hours later)
How long should I anticipate that this rash should last?

Should I never take amoxicillin again?
doctor
Answered by Dr. Olgeta Xhufka (10 minutes later)
Brief Answer:
Never take amoxicillin again.

Detailed Answer:
Hello dear and thank you for asking again.
I think this rash may last from 5-7 days.
You should stop taking amoxicillin and also don't take it ever again.
Let me know if I can assist you further.

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Olgeta Xhufka

General & Family Physician

Practicing since :2011

Answered : 6913 Questions

premium_optimized

The User accepted the expert's answer

Share on
I woke this am with a rash on my back

Brief Answer: Late allergic reaction to amoxicillin. Detailed Answer: Hello dear, welcome to Ask a doctor service. I read your query and here is my advice. I think it is an allergic reaction to amoxicillin and clavulonate. It is possibly a late allergic reaction to this drug. You may need to stop using it anymore and I think nine days are enough for a respiratory tract infection. You can use antihistamines such benadryl or citerizine for itching and rush. Hope I have answered the question. Let me know if I can assist you further.